toggle visibility Search & Display Options

Select All    Deselect All
 |   | 
  Record Links
Author (up) Vieira, A.P.; Goles, E.; Herrmann, H.J. doi  openurl
  Title Dynamics of extended Schelling models Type Journal Article
  Year 2020 Publication Journal Of Statistical Mechanics-Theory And Experiment Abbreviated Journal J. Stat. Mech.-Theory Exp.  
  Volume 2020 Issue 1 Pages 17 pp  
  Keywords 4; 9  
  Abstract We explore extensions of Schelling's model of social dynamics, in which two types of agents live on a checkerboard lattice and move in order to optimize their own satisfaction, which depends on how many agents among their neighbors are of their same type. For each number n of same-type nearest neighbors we independently assign a binary satisfaction variable s(k) which is equal to one only if the agent is satisfied with that condition, and is equal to zero otherwise. This defines 32 different satisfaction rules, which we investigate in detail, focusing on pattern formation and measuring segregation with the help of an 'energy' function which is related to the number of neighboring agents of different types and plays no role in the dynamics. We consider the checkerboard lattice to be fully occupied and the dynamics consist of switching the locations of randomly selected unsatisfied agents of opposite types. We show that, starting from a random distribution of agents, only a small number of rules lead to (nearly) fully segregated patterns in the long run, with many rules leading to chaotic steady-state behavior. Nevertheless, other interesting patterns may also be dynamically generated, such as 'anti-segregated' patterns as well as patterns resembling sponges.  
  Address [Vieira, Andre P.] Univ Sao Paulo, Inst Fis, Rua Matao 1371, BR-05508090 Sao Paulo, SP, Brazil, Email:  
  Corporate Author Thesis  
  Publisher Iop Publishing Ltd Place of Publication Editor  
  Language English Summary Language Original Title  
  Series Editor Series Title Abbreviated Series Title  
  Series Volume Series Issue Edition  
  ISSN 1742-5468 ISBN Medium  
  Area Expedition Conference  
  Notes WOS:000520592600001 Approved no  
  Call Number UAI @ eduardo.moreno @ Serial 1159  
Permanent link to this record
Select All    Deselect All
 |   | 

Save Citations:
Export Records: